took 30mg aderall for two years. Blood work always great, all within normal ranges. I stopped taking adderrall for 8 months. Got bloodwork and thyroid levels off the charts indicating hyperthyroidism... how and why is this possible?
Hyperthyroidism (overactive thyroid) is a condition in which your thyroid gland produces too much of the hormone thyroxine. Hyperthyroidism can accelerate your body's metabolism significantly, causing sudden weight loss, a rapid or irregular heartbeat, sweating, and nervousness, irritability and difficulty sleeping.
A variety of conditions can cause hyperthyroidism. Graves' disease, an autoimmune disorder, is the most common cause of hyperthyroidism. It causes antibodies to stimulate the thyroid to secrete too much hormone. Graves’ disease occurs more often in women than in men and it tends to run in families.
Other causes of hyperthyroidism include:
Excess iodine, a key ingredient in T4 and T3 (thyroid hormones)
Thyroiditis, or inflammation of the thyroid, which causes T4 and T3 to leak out of the gland
Tumors of the ovaries or testes
Benign tumors of the thyroid or pituitary gland
Large amounts of tetraiodothyronine taken through dietary supplements or medication
Hyperthyroidism is treated with antithyroid medicines to decrease thyroid hormone levels, or radioactive iodine which kills thyroid cells and decreases the amount of thyroid ormone produced, or surgery to remove all or part of the thyroid gland.
It is unlikely Adderall withdrawal has contributed to your diagnosis.
For more information visit: https://www.drugs.com/health-guide/hyperthyroidism.html
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Thyroid Disease - I have every symptom of hyperthyroidism but my bloodwork keeps coming back normal?
Posted 10 Jan 2012 • 3 answers
Posted 2 Jul 2013 • 3 answers
Posted 14 Aug 2013 • 3 answers
Posted 24 Sep 2013 • 1 answer
Posted 29 Nov 2016 • 1 answer